Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the regularity of the Riemann function for hyperbolic equations

Author: William L. Goodhue
Journal: Trans. Amer. Math. Soc. 175 (1973), 483-490
MSC: Primary 35L55
MathSciNet review: 0318685
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In an earlier paper, A. Friedman demonstrated that the Riemann function for a strictly hyperbolic system with Gevrey coefficients was locally Gevrey of some higher order except along the bicharacteristics. By representing the Riemann function in terms of a progressing wave expansion, this result is extended beyond caustics.

References [Enhancements On Off] (What's this?)

  • [1] R. Courant and P. D. Lax, The propagation of discontinuities in wave motion, Proc. Nat. Acad. Sci. U.S.A. 42 (1956), 872–876. MR 0081420
  • [2] Avner Friedman, Regularity of fundamental solutions of hyperbolic equations, Arch. Rational Mech. Anal. 11 (1962), 62–96. MR 0144076
  • [3] Peter D. Lax, Asymptotic solutions of oscillatory initial value problems, Duke Math. J. 24 (1957), 627–646. MR 0097628
  • [4] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 3, Dunod, Paris, 1970 (French). Travaux et Recherches Mathématiques, No. 20. MR 0291887
  • [5] D. Ludwig, Exact and asymptotic solutions of the Cauchy problem, Atomic Energy Commission Research and Development Report NYO 2545.
  • [6] S. Mandelbrojt, Séries adhérentes, régularisation des suites, applications, Gauthier-Villars, Paris, 1952 (French). MR 0051893
  • [7] Charles Roumieu, Sur quelques extensions de la notion de distribution, Ann. Sci. École Norm. Sup. (3) 77 (1960), 41–121 (French). MR 0121643

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L55

Retrieve articles in all journals with MSC: 35L55

Additional Information

Keywords: Riemann function, strictly hyperbolic systems, progressing wave expansion, Gevrey class
Article copyright: © Copyright 1973 American Mathematical Society